Mathematical Research Letters

Volume 16 (2009)

Number 5

Polynomial decay for damped wave equations on partially rectangular domains

Pages: 881 – 894

DOI: http://dx.doi.org/10.4310/MRL.2009.v16.n5.a10

Author

Hisashi Nishiyama (Department of Mathematics, Osaka University, Osaka, Japan)

Abstract

We consider the energy decay of a damped wave equation on the partially rectangular domain. By using integration by parts, assuming that the damping only exists near the boundary of non-rectangular part, we can prove the polynomial type energy decay. We also give some examples which are not available in the literature.

2010 Mathematics Subject Classification

35L05, 47A10, 47B44, 47D06, 49J20

Full Text (PDF format)